Volume 27, 2021
Special issue in honor of Enrique Zuazua's 60th birthday
|Number of page(s)||40|
|Published online||26 March 2021|
Time-inconsistent stochastic optimal control problems and backward stochastic volterra integral equations
Department of Mathematics, National University of Singapore,
This author is supported by Singapore MOE AcRF Grants R-146-000-271-112.
2 Department of Mathematics, University of Central Florida, Orlando, FL 32816, USA. This author is supported in part by NSF Grant DMS-1812921.
* Corresponding author: firstname.lastname@example.org
Accepted: 4 March 2021
An optimal control problem is considered for a stochastic differential equation with the cost functional determined by a backward stochastic Volterra integral equation (BSVIE, for short). This kind of cost functional can cover the general discounting (including exponential and non-exponential) situations with a recursive feature. It is known that such a problem is time-inconsistent in general. Therefore, instead of finding a global optimal control, we look for a time-consistent locally near optimal equilibrium strategy. With the idea of multi-person differential games, a family of approximate equilibrium strategies is constructed associated with partitions of the time intervals. By sending the mesh size of the time interval partition to zero, an equilibrium Hamilton–Jacobi–Bellman (HJB, for short) equation is derived, through which the equilibrium value function and an equilibrium strategy are obtained. Under certain conditions, a verification theorem is proved and the well-posedness of the equilibrium HJB is established. As a sort of Feynman–Kac formula for the equilibrium HJB equation, a new class of BSVIEs (containing the diagonal value Z(r, r) of Z(⋅ , ⋅)) is naturally introduced and the well-posedness of such kind of equations is briefly presented.
Mathematics Subject Classification: 93E20 / 49N70 / 60H20 / 35F21 / 49L20 / 90C39
Key words: Time-inconsistent optimal control problem / backward stochastic Volterra integral equation / stochastic differential games / equilibrium strategy / equilibrium Hamilton–Jacobi–Bellman equation
© EDP Sciences, SMAI 2021
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.